MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number CLDM-8.5-MH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was placed successfully during a percutaneous transhepatic cholangiography drainage (pctd) procedure in the common bile duct.The patient was observed post-op and approximately three hours later, the device was found to be leaking fluid at the hub.The device was removed and replaced with another like device.As reported, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H6: method code: (10) testing of actual/suspected device.Results code: (4210) leakage/seal.Conclusion code: (4315) cause not established.Investigation - evaluation: a review of the manufacturing instructions, specifications, drawing, quality control, device history record, complaint history, a visual inspection, and a dimensional verification of the returned device were conducted during the investigation.The device was returned in in two separate pieces and a leak test could not be conducted.The first piece was comprised of the mac-loc hub and connector cap.The second piece was comprised tubing beginning with the flare and ending with a cut.Bio matter was present on the device indicating that it was likely used.No surface damage was noted on the catheter tubing.The flare appeared compressed, oval-shaped, and lopsided.Due to the compression of the flare in the cap, it cannot be determined whether it was manufactured out of cook's specifications.A document based investigation evaluation was performed.No relevant nonconformances were revealed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, it is likely that the reported leakage was related to manufacturing processes although this cannot be confirmed.This failure mode is being escalated per internal processes.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7691817
Report Number1820334-2018-02103
Device Sequence Number920767
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)210316(10)8589489
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Catalogue NumberCLDM-8.5-MH
Device Lot Number8589489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;